MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM; SEAL & CUT INSTRUMENTS

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM; SEAL & CUT INSTRUMENTS
Model Number PL718SU
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caiman disp.Instr.Non articul.D:5/240mm (part # pl718su) was used during a procedure performed on a (b)(6) 2021.According to the complainant, the jaw did not work well.Reportedly, the tip of the jaw "peeled off." reportedly, the broken piece was retrieved from the patient's abdomen.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00625 (400526602 - pl718su), 9610612-2021-00626 (400526628 - pl718su), 9610612-2021-00627 (400526595 - pl718su).
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00625 (400526602 - (b)(6)), 9610612-2021-00626 (400526628 - (b)(6)), 9610612-2021-00627 (400526595 - (b)(6)).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a visual inspection of the instrument.Here we found, that a part of the peek insulation of the upper jaw is chipped off.In the next step we tested the clamping and cutting function of the instrument.The clamping and cutting function worked well.Batch history review: were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) probability of occurrence1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: in line with analysis of this product, we found that the isolation at the tip is broken.The structure of the broken part show no signs of a material failure.Without further knowledge about the circumstances of the failure, we therefore assume that the instrument was overloaded either during the procedure according to our production standards and the device history files, a material failure or a manufacturing error can be excluded.Based on the investigations and results of the 8d report no capa is necessary.
 
Additional Manufacturer Narrative
Correction: based upon investigation results, aag complaint # (b)(4).Was re-evaluated and is no longer considered reportable due to risk file- no malfunction or serious injury.Therefore, this case with the internal reference number cc #(b)(4).Was reportable.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00625 (400526602 - pl718su) 9610612-2021-00693 (400526612 - pl718su) 9610612-2021-00626 (400526628 - pl718su).

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM
Common Device Name
SEAL & CUT INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12510266
Report Number9610612-2021-00625
Device Sequence Number5146816
Product Code GEI
UDI-Device Identifier04046964287176
UDI-Public4046964287176
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberPL718SU
Device Catalogue NumberPL718SU
Device Lot Number52587726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/04/2021
10/07/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/03/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown